| Model Number |
1400250-12 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, heavily calcified, mildly tortuous mid left anterior descending coronary that is 90% stenosed.A 2.50x12mm nc trek balloon dilatation catheter met resistance due to anatomy during advancement, but ultimately crossed.The nc trek balloon ruptured at 8 atmospheres during the first inflation.A non-abbott device was used to complete the procedure after which a xience drug-eluting stent was deployed.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.There was no leak noted to the balloon during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.